Info

The hedgehog was engaged in a fight with

Read More
Q&A

Does Yasmin cause breakthrough bleeding?

Does Yasmin cause breakthrough bleeding?

When taking these tablets for the first few months, you can have irregular vaginal bleeding (spotting or breakthrough bleeding) between your periods. You may need to use sanitary products, but continue to take your tablets as normal.

How do you stop breakthrough bleeding on Yasmin?

If you’ve taken at least three weeks of active pills, to stop breakthrough bleeding, all you have to do is come off of the medication for five days; on day six, whether or not you are still bleeding, just begin taking the active pills again. The breakthrough bleeding will stop.

Is it normal to bleed while on Yasmin?

Irregular bleeding or spotting is common in the first three to four months after you start taking the pill. This should subside once your body adjusts to the medication. You may experience spotting later on if you’ve missed or skipped a dose. If this bleeding becomes heavy, don’t stop taking your medication.

When should I be worried about breakthrough bleeding on the pill?

In general, you should see your doctor if the bleeding is heavy or accompanied by pain or other severe symptoms. Women who have reached menopause should also pay close attention. If you haven’t had a period in 12 months and start noticing abnormal bleeding, it’s important to tell your doctor.

How much breakthrough bleeding is normal?

Breakthrough bleeding rarely signals a health problem. But your ob-gyn can help. Breakthrough bleeding is a common concern among women using hormonal birth control. It’s usually a small amount of spotting at a time when you’re not expecting your period, though some women have heavier bleeding.

Does breakthrough bleeding mean birth control isn’t working?

In most cases, heavy spotting or breakthrough bleeding does not indicate that your birth control isn’t working. There are many reasons you might experience some spotting between periods while using birth control.

What to do if you have breakthrough bleeding on the pill?

Short answer: Breakthrough bleeding on the pill If breakthrough bleeding happens, it doesn’t necessarily mean your birth control isn’t working or that you should stop taking the pill. Most patients are advised to continue taking it as directed to prevent unplanned pregnancy.

What would cause breakthrough bleeding?

Breakthrough bleeding happens more often in women who smoke cigarettes and in women who don’t take their birth control pills consistently. Some medications, like emergency contraception pills, also can cause irregular bleeding. Having certain infections, such as chlamydia or gonorrhea, also can increase risk.